MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 602

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 602
Model Number 602
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 11/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, the risk assessment for the lucia 3-piece product, and our experience, we have determined that the following factor may have caused or contributed to the reported issue: off-label use of the yamane technique: the ct lucia 602 lens is not validated for use with the yamane scleral fixation technique.This off-label method introduces rotational forces and anchoring dynamics that are not accounted for in the design specifications of the lens.In this case, the surgeon reported the haptic was damaged during lasering at the optic-haptic junction, which ultimately required explantation.The haptics, while ideal for traditional in-the-bag implantation, may not provide the necessary resistance or stability when fixated externally via the yamane technique.The product was manufactured according to specifications, and no product-related deficiency was identified.The reported failure is attributable to off-label handling, not a product malfunction.The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed by standard operating procedures and inspections and have met all criteria for release.
 
Event or Problem Description
It was reported that a ct lucia 602 lens was implanted but was tilted and doctor could not get the lens to lay flat.Yamane technique was used.The lens was removed and replaced with another.There was no patient harm reported.
 
Additional Manufacturer Narrative
Description of changes: field d9: updated to "yes" field g3: updated "date received by manufacturer" to "04/08/2026".Field g6: updated to "follow-up # 1 and 30-day" field h2: selected "additional information, and device evaluation" field h3: updated to "yes".Checked "evaluation summary attached" box field h6: added "type of investigation" code 10, testing of actual/suspect device.Field h11: added description of changes.Attached the evaluation summary.

Brand Name
CT LUCIA
Common Device Name
CT LUCIA 602
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key23630042
Report Number3010126268-2025-00048
Device Sequence Number9337594
Product Code HQL
UDI-Device Identifier00843045101079
UDI-Public(01)00843045101079(17)270731
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100016 S022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number602
Device Catalogue Number003500-0050-686
Device Lot Number3S220766
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer04/08/2026
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date04/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown